Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 51, NWS Houston/Galveston, TX

December 12, 2015Montgomery County, Walker County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Dec 12, 2015, 5:01 PM CST for Montgomery County, Walker County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 12, 2015, 5:01 PM CST (23:01 UTC)
Expired
Dec 12, 2015, 5:30 PM CST
In force
29 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Montgomery County, TX, Walker County, TX

The radar

The Houston radar (KHGX), 148 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WFUS54 KHGX 122301
TORHGX
TXC339-471-122330-
/O.NEW.KHGX.TO.W.0051.151212T2301Z-151212T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
501 PM CST SAT DEC 12 2015

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN WALKER COUNTY IN SOUTHEASTERN TEXAS...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 530 PM CST
    
* AT 500 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 9 MILES WEST OF HUNTSVILLE STATE PARK...OR 12
  MILES SOUTHWEST OF HUNTSVILLE...MOVING NORTH AT 50 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  HUNTSVILLE AND CRABBS PRAIRIE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LEAGUE CITY .

&&

LAT...LON 3084 9551 3049 9563 3051 9577 3087 9574
TIME...MOT...LOC 2300Z 192DEG 41KT 3057 9569 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

40
2 follow-up statements
839 
WWUS54 KHGX 122309
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
509 PM CST SAT DEC 12 2015

TXC339-122319-
/O.CAN.KHGX.TO.W.0051.000000T0000Z-151212T2330Z/
MONTGOMERY TX-
509 PM CST SAT DEC 12 2015

...THE TORNADO WARNING FOR NORTHWESTERN MONTGOMERY COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3084 9551 3056 9563 3059 9574 3087 9574
TIME...MOT...LOC 2309Z 192DEG 41KT 3067 9566 

$$

TXC471-122330-
/O.CON.KHGX.TO.W.0051.000000T0000Z-151212T2330Z/
WALKER TX-
509 PM CST SAT DEC 12 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR CENTRAL
WALKER COUNTY...
    
AT 509 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES WEST OF HUNTSVILLE...MOVING NORTH AT 45 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN HUNTSVILLE AND CRABBS PRAIRIE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL NEAREST LAW ENFORCEMENT AGENCY
WHO WILL SEND YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.

&&

LAT...LON 3084 9551 3056 9563 3059 9574 3087 9574
TIME...MOT...LOC 2309Z 192DEG 41KT 3067 9566 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

40
838 
WWUS54 KHGX 122331
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
531 PM CST SAT DEC 12 2015

TXC471-122341-
/O.EXP.KHGX.TO.W.0051.000000T0000Z-151212T2330Z/
WALKER TX-
531 PM CST SAT DEC 12 2015

...THE TORNADO WARNING FOR CENTRAL WALKER COUNTY HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3084 9551 3056 9563 3059 9574 3087 9574
TIME...MOT...LOC 2328Z 192DEG 41KT 3067 9566 

$$

40

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Dec 12, 4:44 PM CST, 17 minutes earlier.

Area forecast discussion, Dec 12, 4:44 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
444 PM CST SAT DEC 12 2015

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
AN ACTIVE SHORT TERM PERIOD ON TAP FOR SOUTHEAST TEXAS... WITH
PERIODS OF SHOWERS AND THUNDERSTORMS EXPECTED NOW THROUGH THE
OVERNIGHT HOURS BEFORE A SQUALL LINE AND ASSOCIATED COLD FRONT MOVES
ACROSS THE REGION. PRESENTLY... INCREASING SOUTHERLY FLOW AND WARM
AIR ADVECTION AHEAD OF AN APPROACHING DISTURBANCE OVER ARIZONA IS
RESULTING IN WIDESPREAD SHOWER DEVELOPMENT ALONG AND NORTH OF
HIGHWAY 59 THIS AFTERNOON. THIS ACTIVITY WILL SERVE AS THE FIRST
OF TWO ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION.

FOR THE REMAINDER OF THE AFTERNOON AND EVENING... EXPECT
INTERMITTENT PERIODS OF SHOWERS AND THUNDERSTORMS TO CONTINUE.
WILL NEED TO KEEP AN EYE ON AN ISOLATED SEVERE THUNDERSTORM
THREAT... PRIMARILY FOR DAMAGING WINDS AND ISOLATED TORNADOES
GIVEN THE AMOUNT OF WIND SHEAR PRESENT. SPC MESOANALYSIS SHOWS 0-1
KM SHEAR VALUES RANGING FROM ANYWHERE BETWEEN 15 TO 30 KNOTS AND
THIS WILL ENCOURAGE STRONG LOW LEVEL ROTATION. CONTINUING TO
MONITOR CELLS DEVELOPING ALONG AND WEST OF INTERSTATE 45 AS THIS
LOCATION HAS BEEN A FAVORED AREA FOR ROTATING CELLS THIS
AFTERNOON. THE SECOND ROUND IS EXPECTED TO BEGIN EARLY SUNDAY
MORNING AS A SQUALL LINE APPROACHES THE REGION FROM THE WEST. THIS
SQUALL LINE IS EXPECTED TO APPROACH THE WESTERN COUNTIES BEFORE
SUNRISE SUNDAY MORNING... REACH THE INTERSTATE 45 CORRIDOR MID-
MORNING... AND CLEAR THE EASTERN COUNTIES BY MIDDAY SUNDAY. GUSTY
WINDS WILL ALSO BE POSSIBLE ALONG THE LEADING EDGE OF THIS LINE...
AND ANY BREAKS IN THE LINE WILL ALSO NEED TO BE MONITORED FOR A
TORNADO THREAT AS WELL.

HELD OFF ON A FLASH FLOOD WATCH FOR NORTHERN AND NORTHEASTERN
COUNTIES WITH FORECASTED RAIN TOTALS GENERALLY IN THE 1 TO 3 INCH
RANGE OVER THE NEXT 24 HOURS... WHICH IS BELOW PRESENT 1 HOUR
FLASH FLOOD GUIDANCE VALUES. HOWEVER... LOCALLY HEAVY RAINFALL
WILL CERTAINLY BE POSSIBLE ACROSS SOUTHEAST TEXAS AS PRECIPITABLE
WATER VALUES CLIMB ABOVE 2 INCHES /NEARING RECORD MAXIMUM VALUES
FOR THIS TIME OF YEAR/. A SPECIAL 18Z SOUNDING OUT OF CORPUS
CHRISTI TODAY AND THE KHGX VAD WIND PROFILER THIS AFTERNOON SHOWED
A LARGELY UNIDIRECTIONAL FLOW IN PLACE ACROSS THE REGION... AND
THIS WILL ENCOURAGE TRAINING OF SHOWERS AND THUNDERSTORMS FOR THE
REMAINDER OF THE EVENING AND INTO THE OVERNIGHT HOURS. WILL NEED
TO MONITOR FOR A LOCALIZED FLOODING THREAT AND PLAN TO CONTINUE TO
HIGHLIGHT THIS IN THE HAZARDOUS WEATHER OUTLOOK.

A TIGHTENING SURFACE PRESSURE GRADIENT AHEAD OF THE APPROACHING
COLD FRONT WILL CAUSE WINDS TO INCREASE ACROSS THE AREA TONIGHT...
AND HAVE ISSUED A WIND ADVISORY IN RESPONSE TO THE INCREASING
GRADIENT WINDS OVER THE SOUTHERN COUNTIES. WINDS MAY NOT QUITE
REACH WIND ADVISORY CRITERIA AS FAR INLAND AS THE CURRENT ADVISORY
HIGHLIGHTS... BUT GIVEN THE NUMBER OF HOLIDAY ACTIVITIES PLANNED
FOR THIS WEEKEND CHOSE TO HIGHLIGHT THE POTENTIAL FOR ELEVATED
WINDS. EXPECT THE GRADIENT TO RELAX BEHIND THE SQUALL LINE/COLD
FRONT BY MIDDAY SUNDAY... WITH GENERALLY LIGHT WINDS AND CLEARING
SKIES EXPECTED IN THE WAKE OF THE FRONT SUNDAY AFTERNOON AND
EVENING.

HUFFMAN

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MUCH DRIER CONDITIONS ARE EXPECTED FOR THE BEGINNING OF THE WORK
WEEK... WITH RETURN FLOW RESUMING BY TUESDAY. AN APPROACHING UPPER
DISTURBANCE FROM THE WEST WILL SEND ANOTHER COLD FRONT INTO THE
AREA TUESDAY NIGHT INTO WEDNESDAY... AND THIS COMBINED WITH
INCREASING MOISTURE WILL RESULT IN RETURNING RAIN CHANCES TOWARDS
THE MIDDLE OF THE WEEK. MUCH COOLER AND DRIER CONDITIONS ARE
EXPECTED IN THE WAKE OF THIS MID-WEEK COLD FRONT... WITH HIGH
TEMPERATURES TOWARDS THE END OF THE WEEK IN THE 50S AND 60S.

HUFFMAN

&&

.MARINE...
WINDS AND SEAS WILL CONTINUE TO BUILD UNDER A TIGHTENING PRESSURE
GRADIENT. FOR THE REMAINDER OF THE AFTERNOON...ON INTO THE EVENING
HOURS...AND OVERNIGHT...SOUTH WINDS AT 20 TO 30 KNOTS WITH HIGHER
GUTS ALONG WITH 6 TO 8 FOOT SEAS NEARSHORE AND 7 TO 10 FOOT SEAS
OFFSHORE WILL BE COMMON. CAUTION FLAGS FOR THE BAYS THIS AFTERNOON
WILL BECOME SMALL CRAFT ADVISORIES BEGINNING THIS EVENING. ALL
WATERS WILL THEN HAVE ADVISORIES THROUGH NOON ON SUNDAY. EXPECT
POSSIBLE SHOWERS AND THUNDERSTORMS AT ANY TIME AHEAD OF A SQUALL
LINE THAT SHOULD ENTER AND RACE THROUGH THE WATERS AFTER SUNRISE
TOMORROW MORNING. LOOK OUT FOR POSSIBLE VERY STRONG WIND GUSTS AND
ISOLATED WATERSPOUTS. NORTHWEST TO WEST WINDS AND ELEVATED SEAS
WILL BOTH COME DOWN SUNDAY NIGHT AND MONDAY AS THE STORM SYSTEM
MOVES OFF TO THE EAST. MODERATE SOUTH TO SOUTHEAST WINDS COME BACK
TO THE AREA ON MONDAY NIGHT AND TUESDAY. THE NEXT COLD FRONT MOVES
THROUGH THE WATERS LATE TUESDAY NIGHT THROUGH EARLY WEDNESDAY MORNING.
CAUTION FLAGS AND ADVISORIES WILL BE NEEDED BEHIND THIS FRONT FOR
BOTH STRENGTHENING NORTH WINDS AND BUILDING SEAS.

TIDES COULD CLIMB INTO THE 3.0 TO 3.5 FEET RANGE ALONG THE GULF
FACING SHORES THIS AFTERNOON AND THIS EVENING DURING HIGH TIDE TIMES.
EXTENSIVE BEACH WAVE RUN UP/STRONGER RIP CURRENTS AND NUISANCE BEACH
FLOODING ARE POSSIBLE DURING THIS TIME FRAME. 42

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      60  65  46  71  51 /  90  80   0   0   0
HOUSTON (IAH)              67  67  48  72  53 /  90  90   0   0   0
GALVESTON (GLS)            66  68  56  70  62 /  60  90   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY FOR THE
     FOLLOWING ZONES: BRAZORIA...CHAMBERS...FORT BEND...
     GALVESTON...HARRIS...JACKSON...MATAGORDA...WHARTON.

GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST SUNDAY
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION SUNDAY MORNING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...14
AVIATION/MARINE...42
Hazardous weather outlook, Dec 12, 4:45 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
445 PM CST SAT DEC 12 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-132245-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
445 PM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A COUPLE ROUNDS OF SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED. THE FIRST DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT.
THE SECOND ONE WILL CONSIST OF A SQUALL LINE PUSHING THROUGH
BETWEEN 4 AM AND MIDDAY SUNDAY. ISOLATED STRONGER CELLS BOTH WITH
AND AHEAD OF THIS LINE COULD PRODUCE WIND DAMAGE OR TORNADOES.
RAINFALL TOTALS WILL AVERAGE 1 TO 3 INCHES WITH SOME ISOLATED
LOCATIONS RECEIVING 4 TO 6 INCHES IF TRAINING OF STORMS DEVELOP.

ELEVATED WINDS ARE EXPECTED AHEAD OF THE APPROACHING SQUALL LINE...
AND A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND SOUTH OF
INTERSTATE 10.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SQUALL LINE WILL DEPART THE AREA MIDDAY SUNDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION TONIGHT THROUGH SUNDAY MORNING.

GMZ330-335-350-355-370-375-132245-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
445 PM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SOUTH WINDS WILL STRENGTHEN AND SEAS WILL BUILD. SMALL CRAFT
ADVISORIES ARE IN EFFECT. SCATTERED PRECIPITATION IS EXPECTED
TODAY FOLLOWED BY A SQUALL LINE SUNDAY MORNING. WATERSPOUTS AND
CHAOTIC SEAS ARE POSSIBLE IN AND NEAR STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SQUALL LINE WILL DEPART THE AREA BY EARLY AFTERNOON SUNDAY.
HOWEVER WINDS AND SEAS WILL TAKE A WHILE TO SUBSIDE AND SMALL
CRAFT ADVISORIES ARE POSSIBLE FOR MOST OF THE DAY SUNDAY. ANOTHER
FRONT AND MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED EARLY
WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Dec 12, 3:17 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
317 PM CST SAT DEC 12 2015

TXZ177-199-213-122200-
WALKER TX-HARRIS TX-MONTGOMERY TX-
317 PM CST SAT DEC 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...WESTERN
MONTGOMERY AND NORTH CENTRAL HARRIS COUNTIES UNTIL 400 PM CST...

AT 317 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TOMBALL...MOVING NORTH AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONROE...TOMBALL...WILLIS...PINEHURST...THE WOODLANDS...PANORAMA
VILLAGE...NEW WAVERLY...MONTGOMERY...STAGECOACH AND LAKE CONROE DAM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3005 9556 3007 9574 3059 9570 3055 9537
TIME...MOT...LOC 2117Z 191DEG 31KT 3014 9562

HUFFMAN
Special weather statement, Dec 12, 4:07 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
407 PM CST SAT DEC 12 2015

TXZ163-164-177-178-199-122245-
TRINITY TX-SAN JACINTO TX-WALKER TX-HOUSTON TX-MONTGOMERY TX-
407 PM CST SAT DEC 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALKER...NORTHWESTERN SAN
JACINTO...NORTH CENTRAL MONTGOMERY...SOUTHWESTERN TRINITY AND SOUTH
CENTRAL HOUSTON COUNTIES UNTIL 445 PM CST...

AT 404 PM CST...DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS
NEAR NEW WAVERLY...MOVING NORTH AT 45 MPH. THE STORMS WERE WITHIN 2
MILES EAST AND WEST OF THE CENTER OF TOWN.

WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...TRINITY...GROVETON...NEW WAVERLY...LOVELADY...
RIVERSIDE...HUNTSVILLE STATE PARK...SEBASTOPOL AND OAKHURST.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3049 9534 3049 9559 3113 9552 3110 9511
TIME...MOT...LOC 2204Z 189DEG 37KT 3056 9548

40
Special weather statement, Dec 12, 4:09 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
409 PM CST SAT DEC 12 2015

TXZ198-199-212-213-227-122300-
GRIMES TX-WALLER TX-HARRIS TX-MONTGOMERY TX-FORT BEND TX-
409 PM CST SAT DEC 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FORT BEND...EASTERN
WALLER...SOUTHWESTERN MONTGOMERY...SOUTHEASTERN GRIMES AND
NORTHWESTERN HARRIS COUNTIES UNTIL 500 PM CST...

AT 409 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KATY...MOVING NORTH AT 40 MPH.

WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KATY...TOMBALL...BROOKSHIRE...PINEHURST...HOCKLEY...WALLER...
MAGNOLIA...STAGECOACH...PATTISON...TODD MISSION AND CYPRESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

&&

LAT...LON 3026 9595 3023 9558 2975 9579 2977 9596
TIME...MOT...LOC 2209Z 192DEG 33KT 2985 9586

HUFFMAN
Special weather statement, Dec 12, 4:22 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
422 PM CST SAT DEC 12 2015

TXZ177-198-199-212-122300-
GRIMES TX-WALKER TX-WALLER TX-MONTGOMERY TX-
422 PM CST SAT DEC 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WALKER...
NORTHEASTERN WALLER...WESTERN MONTGOMERY AND SOUTHEASTERN GRIMES
COUNTIES UNTIL 500 PM CST...

AT 421 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAGNOLIA...OR NEAR PINEHURST...MOVING NORTH AT 35 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINEHURST...MAGNOLIA...MONTGOMERY...STAGECOACH...TODD MISSION...
RICHARDS...DOBBIN...DACUS AND PLANTERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

&&

LAT...LON 3012 9571 3015 9591 3057 9588 3052 9557
TIME...MOT...LOC 2221Z 190DEG 29KT 3021 9580

40
Special weather statement, Dec 12, 4:31 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
431 PM CST SAT DEC 12 2015

TXZ177-199-122300-
WALKER TX-MONTGOMERY TX-
431 PM CST SAT DEC 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 500 PM CST...

AT 430 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE CONROE DAM...OR 7 MILES WEST OF WILLIS...MOVING NORTH AT 40 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTERN CONROE...HUNTSVILLE...WILLIS...PANORAMA VILLAGE...NEW
WAVERLY...MONTGOMERY...LAKE CONROE DAM...HUNTSVILLE STATE PARK AND
CRABBS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

IF ON OR NEAR LAKE CONROE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3034 9551 3038 9572 3085 9566 3080 9535
TIME...MOT...LOC 2230Z 191DEG 36KT 3044 9560

40
Local storm report, Dec 12, 5:01 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
501 PM CST SAT DEC 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     4 NNW WILLIS            30.48N  95.50W
12/12/2015                   MONTGOMERY         TX   TRAINED SPOTTER

            UPROOTED TREES AND DAMAGE TO ONE BUSINESS REPORTED AT
            INTERSTATE 45 AND SHEPHERD HILL ROAD. POSSIBLE TORNADO.

&&

EVENT NUMBER HGX1500557

MH

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 4:37 AM CSTSmall Craft AdvisoryHGX40 hr
Dec 12, 10:17 AM CSTRiver Flood WarningHGXLiberty, Polk, San Jacinto68 hr
Dec 12, 12:15 PM CSTSpecial Weather StatementHGXHarris45 min
Dec 12, 3:02 PM CSTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more18 hr
Dec 12, 3:17 PM CSTSpecial Weather StatementHGXMontgomery43 min
Dec 12, 4:07 PM CSTSpecial Weather StatementHGXTrinity38 min
Dec 12, 4:09 PM CSTSpecial Weather StatementHGXWaller51 min
Dec 12, 4:22 PM CSTSpecial Weather StatementHGXMontgomery38 min
Dec 12, 4:31 PM CSTSpecial Weather StatementHGXWalker29 min
Dec 12, 4:37 PM CSTTornado WarningHGXGrimes, Harris, Montgomery, Waller23 min
Dec 12, 4:49 PM CSTTornado WarningHGXHarris26 min
Dec 12, 5:05 PM CSTSpecial Weather StatementHGXMontgomery25 min
Dec 12, 5:18 PM CSTSpecial Weather StatementHGXMontgomery27 min
Dec 12, 5:30 PM CSTSpecial Weather StatementHGXWalker45 min
Dec 12, 5:36 PM CSTSpecial Weather StatementHGXBrazos24 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.